[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Health Agencies Update
December 28, 2011

Serotonin Syndrome Update

JAMA. 2011;306(24):2661. doi:10.1001/jama.2011.1868

Physicians should be particularly wary of using linezolid or methylene blue in patients taking selective serotonin reuptake inhibitors (SSRIs) or serotonin norepinephrine reuptake inhibitors (SNRIs) because the interaction might trigger serotonin syndrome, warns the US Food and Drug Administration (FDA). Such a combination may lead to a toxic buildup of serotonin in the brain and cause confusion, hyperactivity, impaired memory, and other problems.

First Page Preview View Large
First page PDF preview
First page PDF preview
×